Aa
Aa
A
A
A
Close
Avatar universal

Hello, what you think of my lab results & should I see another doctor?

27M, 6'0, 174lb, Been on NP for about 4 months, Don't smoke or drink. I want to know if I should see another doctor. Some my symptoms include the following: Some nights I can't sleep, My hair stopped growing since I started NP 90mg, feel hyped but fatigued at the same time but it isn't every day, and Dull mood. My hair stopped growing ever since I started NP

I'm currently taking 90 mg NP Thyroid. My latest labs were the following, TSH(3.317 uIU/mL0.350 - 4.940 uIU/m), Free T4 (0.87 ng/dL0.70 - 1.48 ng/dL), Free T3 (4.98 pg/mL1.58 - 3.91 pg/mL). I was taking 60 mg of NP and before 100mcg of Levothyroxine. I also didn't feel bad on just Levothyroxine it felt like I just needed more but I was changed over to NP. I felt better when my T4 levels were higher and my T3 levels a little bit lower. Feels like I'm between hypo and hyper with my symptoms.
2 Responses
Sort by: Helpful Oldest Newest
Avatar universal
It never hurts to get a second opinion.  The doctor should have explained why NP was being added.  But  not knowing your full thyroid history it is very difficult to  give  an accurate opinion.  I am a believer that you go with your symptoms first.  People thrive at different ends of the lab scale.  Look for an endo that is willing to listen and seem to be flexible.  Pour through patient reviews, check their medical credentials and background.  Good luck!
Helpful - 0
1 Comments
Thank you very much for your answer! I do agree with you and you very much right. I am going to talk to my doctor again and if he doesn't want to work with me i'll go for another opinion. Thanks again, it's very much appreciated.
649848 tn?1534633700
COMMUNITY LEADER
I'm not sure I completely understand your medication... Am I correct that you started on 100 mcg Levothyroxine, then switched to 60 mg NP, then 90 mg NP?  

Your Free T3 is over range, indicating that you don't need so much of the NP.  T3 is 3-4 times more potent than T4 is, so it's not unusual for some of us to need additional T4 with desiccated hormones.    

The low FT4 would tend to make you feel hypo, while the high FT3 would make you feel hyper.  Aside from that, some symptoms (especially fatigue), can apply to either/both hyper and hypo.  

What were your labs like when you were on the 100 mcg Levo and 60 mcg NP?  If you could post those with reference ranges, it would be easier to advise.   That said, it looks as though you could use less T3 and more T4.  

In addition, have you had Vitamin B-12, D and Ferritin tested?  Is so, what are your levels?
Helpful - 0
5 Comments
Hey and thank you for your answer. When I was on 100 mcg of Levothyroxine.

My T4 range was 1.35 and but my T3 was 2.01. On 60 mg NP T4 was 0.86 and T3 3.07. 90 mg of NP T4 being 0.86 and T3 4.98.

Here is the ranges for my lab Free T3 1.58 - 3.91 pg/mL and T4 range 0.70 - 1.48 ng/dL.

I do indeed feel hyper and hypo at the same time. I know I did feel better with a higher T4 and much lower T3. When I started 60 mg NP before my T4 levels dropped is when I felt good but once after they got lower and the T3 started to get higher is when I started not to feel good.
I have not had my Vitamin B-12, D and Ferritin tested yet. I do have a lab coming up soon with my primary. I can order those tests when I do my test with him. My thyroid is my by my Endo I go to. I am at least not happy on how I feel. It's very strange being hyper and hypo almost at the same time or throughout the day.
I haven't done any calculations on your labs, but it looks like you might have been fine on the 60 mg NP, with a little extra T4 added in.

Probably the reason you felt best just starting on the 60 mg is because you still had plenty of the Levothyroxine in your system to help boost the NP.  The same thing happened to me when I was switched from Levoxyl (T4) to NatureThroid... I felt awesome at first with the residual of the T4 med and T3 from the desiccated but as the T4 continued to leave my system, I began to feel much worse.  

If you can add Vitamins B-12 and D, along with Ferritin to your next labs, that would be great.  B-12 deficiency can cause horrendous fatigue (even worse than thyroid), plus both B-12 and D are necessary for proper metabolism of thyroid hormones.  Ferritin is the iron storage hormone and iron is necessary for conversion of Free T4 to the usable Free T3.

With your Free T3 as high as it is, I can certainly understand why you'd feel hyper.
I think you are right. I know the 60 mg seemed good and just adding the little bit of T4 seems like a good idea.
Yes that is what I was thinking to. Correct me if i'm wrong but doesn't it take about a week for T4 levels to drop. Which that makes more sense cause I remember feeling good until they got lower.

You are very right about that. Once they slowly dropped I could feel myself get worse feeling.
I'm glad I am not the only one that has dealt with this. I will for sure order the extra tests. I had no idea what Ferritin was but that is very interesting to learn something new.

Cross my fingers that my endo will listen to me. I'll talk to him about adding T4 and lowering my NP dosage back down to 60 mg.
I am in the same situation. I was on 88 mcg levothyroxine and i felt ok but not perfect. I switched to 60 mcg armour thyroid and i felt great for a month but then when my free T 4 level dropped  to minimum i felt so bad... then i took 90 mcg armour but still t4 did not increase too much but free t 3 got higher. At this point I started to be fatigue again higher average pulse... symptoms for both hyperthyroidism and hypothyroidism. I  decreased armour to 60 mcg and added 25 of levothyroxine but still after a month the free t4 increased buy 0.1 which was very low. So i started last week on 88 mcg levothyroxine and 60 mcg armour hoping i will feel better. So far i have symptoms for both hyper and hypothyroidism. Please let me know what works for you it might work for me.
check your medicine,  NP Thyroid was recalled In May of 2020.  Make sure you don't have a bad lot.  The lots are listed on the internet your lot numbers should be on your bottle.  I got poisoned on NP thyroid in March of 2020 when my doctor changed my meds without my knowledge.  It was recalled for super potency.  I have been suffering ever since April 2020. Never had any problems since until the switch from ARmour to NP Thyroid.  Now I feel like I'm on a rollercoaster that I can't get off of.  I'm seriously wondering if I don't have Hashitoxicosis.
Have an Answer?

You are reading content posted in the Thyroid Disorders Community

Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.